Oh Stresshead, so sorry to hear about your toe! Nasty! I hope the antibiotics sort it quickly for you! I also hope the pain sorts itself out soon too. Hugs. Barton.x
Just an addition to the convo about pain with cape. I am on 4300 per day and do have back pain, stomach pain and general all-over aches. I always get woried that the pain is due to spread and meds not working but perhaps not. Wish no one had pain but it is reassuring to know i'm not the only one. x
Hello Helen, I'm keeping everything crossed that Cap is still working for you and that this is just a glitch (sorry it's such an awfully painful glitch, though!). As everyone else has said, please don't suffer in silence - could your OH be forceful on your behalf? Gentle hugs, Barton.x
Hello Desi, do you mean you are on 1500mg twice daily (150mg would be a miniscule dose)? I'm currently on 1800mg twice daily on my 8th cycle. I did 4000mg per day (total) for the first 7 cycles, but breathlessness was getting unbearable. After an 8 week rest period, I returned to Cap 2 wks ago, and so far the lower dose is causing no problems (se's first time round were slow to build up though - they didn't appear immediately). Please keep in mind that your Onc should listen to you and if you experience problems they can adjust your dose. Hope this helps. Hugs, Barton.x
Thank you for the replies ladies - pain not so bad today, just very sleepy. Hope it continues to improve and was just a blip.
i have just finished my 6th cycle of cap, have had terrible stomach cramps since the 3rd cycle, inot in my back though. i take a buscopan for the cramps which really helps,just another horrible side effect as well as bad hands and feet,headaches,fatigue ect!
I hope everyone is as well as they can be.
I just need a bit of advice. I have had one cyle of cape and everything was fine until the night before my onc appointment. I was woken up by severe stomach, lower and upper back pain. I didn't take any painkillers as I wasn't sure what was causing it. After being checked over by pharmacist (onc appointment was with pharmacist) and having an ECG at appointment they said it was all okay.
Ever since (5 days and have started second cyle of cape) I have had constant very bad lower back and stomach pain. The only way to get any relief has been to take codeine (prescribed when I was on IV chemo) 4 times a day, but it makes me feel ill. Is this usual on cape or should I ring BCN for advice? I wasn't given any painkillers at my appointment and I think they felt it was just a one off.
Hello Stresshead, thanks for the information. Sorry to hear about your toes - that sounds sore! I know several people on this thread have had the manky toenail problem, but so far I have managed to avoid that. My fingernails, however, are gradually looking worse and worse as the previous cycles of Cap work their way up. I'm hoping I don't lose them as I can't bear stuff to do with nails (I managed to keep them all when on IV chemo in 2011, but I did get some nasty horizontal ridges on them). My right index fingernail is particularly strange - it's curling up at the edges and is on it's way to being boat-shaped! I have to keep that one really short. I hope you get a good length of time from the Cap. As you say, if it keeps you alive, it's all worth it! Hugs. Barton.x
hi Barton, just started my 10th and final |(according to my onc) cycle of cape..nails are now disgusting. toe nails are black and my finger nails have gone thick and all broken away: oe has gone 'bad'. they have broken very low down and are quite sore. Stil, rather have that and be ok. xx
Hello Cap gang! Hope everyone is doing OK? Sorry Cap stopped working for you, Jo, but glad you haven't had any nasty se's on it. Long may it work for you! I have a couple of questions for the Cap gang, if I may? Firstly, since my 8 week break from Cap, my finger nails have been very fine and bendy - paper thin, and they are partly coming away from the nail bed at the top of my nails. I have to keep cutting them right back as it hurts when they bend back! Now I know it will probably be from the Cap, as my nails won't have grown out fully during the 8 week break (and I am hoping that the Cap break will eventually work it's way through and I'll have stronger nails again, at least for a little while), but I was wondering if anyone else has had similar trouble? And now, after typing that, CHEMO BRAIN has struck and I can't remember what my second question was going to be!!! I'll get back to you again later, if I may? Love and hugsvto all, Barton.x
Although i am no longer part of the cape gang 😞 as it has stopped working! I am now part of the taxol gang! Had first one on wednesday and feel fine after it. Had the cold cap though! WOW its sooo cold its unbelievable! I thought my head was going to explode! after about 15 minutes I think my head was just frozen and i didnt feel anything after that! you have to have it on for 2 1/2 hrs!! when we took it off i had ice on my hair! lets hope it works! good luck to anyone having scans or results. Hope everyone is well.
hugs jo x
I have been reading through the beginning of this thread as I have joined the Cape gang (second cylcle starts tomorrow).
Sorry you're having problems with burning feet. I think I read, either on this thread or somewhere else, about buying gel insoles and putting them in the freezer to cool (not too long) and then wearing them inside thin cotton socks.
Don't know if these would be any good. Hope you get some relief soon.
Pam, so pleased to hear your news.!!
Jo, dont worry about crying..my counselor is used to me bawling every time.i once said to her.." how do you cope with everyones woes and crying all the time" she replied..." at least at the end of the day i can walk away from it". How right she is...i just wish we all could.
Hello Cap gang! Well, I'm back from the chemo unit with my lastest lot of pills (Cycle 8), after my 9 week break. I have a lower dose this time (3600mg daily instead of 4000mg), so hoping the se's will be slightly less. Hugs to all the Cap gang, and I'm thinking of all who have had bad news recently. Barton.x
Great news Pam, it gives me inspiration when I hear stories like yours especially at the moment because I am going on new chemo Vinorelbine nexr week following progression. If this does not work xeloda is likely tk be next to try.xx
Helo, Pam - what wonderful news - so reassuring! That must be a huge weight off your mind. My fingers are firmly crossed for you, too. Long may it continue. Hugs, Barton.x
Hi I thought i would post my good news to share with those ladies suffering with S/es at the moment and to say with a bit of luck it is worth it!! so repeat spinal MRI and CT scan last week.(my first CT scan for 3 years). the CT scan shows all clear....the MRI no progression in mets in multiple vertebra with collapsed T4. Ive been very fortunate to have 3 years of no progression on capecitabine and 4 years since secondary diagnosis. My fingers are now very tightly crossed that this may continue!!!